Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 13, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 7, 2004, 9:36 AM EDT for Butler County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2004, 9:36 AM EDT (13:36 UTC)
- Expired
- May 7, 2004, 10:00 AM EDT
- In force
- 24 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Butler County, PA
The radar
The Pittsburgh radar (KPBZ), 58 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 1.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPBZ 071336
SVRPBZ
PAC019-071400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
937 AM EDT FRI MAY 7 2004
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN PENNSYLVANIA
* UNTIL 1000 AM EDT
* AT 935 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF SHANOR-NORTHVUE...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHICORA...
<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4105 7970 4083 7971 4087 7981 4087 7982
4092 7993 4092 7994 4097 8007 4109 8000
4110 8000 4113 7998
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:12 AM EDT, 6 hours 24 minutes earlier.
Area forecast discussion, May 7, 3:12 AM EDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 310 AM EDT FRI MAY 7 2004 SCATTERED THUNDERSTORMS LINED UP EAST-WEST THIS MORNING FROM CHICAGO TO ERIE AND EAST TO NORTHERN NEW JERSEY. EAST-WEST SLOW MOVING COLD FRONT IS CAUSING THE SHOWERS TO FIRE AND WILL BE THE MAIN FORECAST PROBLEM OVER THE NEXT 72 HOURS. THE MODELS HAVE BEEN TRYING TO PUSH THE FRONT SOUTH INTO NRN WV BY SATURDAY AM...BUT THE FRONT HAS BEEN SLOW TO MOVE SOUTH. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO FIRE IN THE AFTERNOON AND NIGHTTIME HOURS ALONG THE FRONT THROUGH SUNDAY ACROSS OUR FORECAST AREA. .PRELIMINARY POINT TEMPS/POPS... PITTSBURGH, PA 69 52 73 55 / 40 30 30 30 WHEELING, WV 71 53 74 55 / 40 30 30 30 MORGANTOWN, WV 73 54 79 55 / 30 40 30 30 ZANESVILLE, OH 75 57 80 57 / 30 40 30 40 NEW PHILADELPHIA, OH 68 54 74 52 / 40 30 30 40 FRANKLIN, PA 65 49 68 48 / 40 30 40 40 DUBOIS, PA 65 50 71 51 / 40 30 40 40 LATROBE, PA 70 52 71 55 / 40 30 40 30 BUTLER, PA 66 51 72 52 / 40 30 40 40 INDIANA, PA 68 52 72 53 / 40 30 40 40 OAKLAND, MD 74 54 73 53 / 30 40 30 30 && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. && 06/06
Hazardous weather outlook, May 7, 5:17 AM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 517 AM EDT FRI MAY 7 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-071114- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 517 AM EDT FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT AS A SLOW MOVING FRONT MOVES ACROSS THE DISTRICT. THE STORMS COULD PRODUCE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND SATURDAY TONIGHT AS THE FRONT MOVES SLOWLY NORTH AS A WARM FRONT. THE SEVERE THREAT WILL BE CONFINED PRIMARILY TO THE AREA NORTH OF INTERSTATE 70. THE STORMS COULD PRODUCE DAMAGING WIND AND LARGE HAIL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, May 7, 3:41 AM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 341 AM EDT FRI MAY 7 2004 OHZ039>041-048>050-PAZ007>009-013>016-020>023-WVZ001-070839- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CARROLL OH-CLARION PA- COLUMBIANA OH-COSHOCTON OH-FOREST PA-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MERCER PA- TUSCARAWAS OH-VENANGO PA- 341 AM EDT FRI MAY 7 2004 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FOREST INDIANA JEFFERSON LAWRENCE MERCER VENANGO IN WEST VIRGINIA... HANCOCK IN OHIO... CARROLL COLUMBIANA COSHOCTON HARRISON JEFFERSON TUSCARAWAS THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WESTERN PENNSYLVANIA SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA HAS BEEN CANCELED.
Special weather statement, May 7, 8:35 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 835 AM EDT FRI MAY 7 2004 OHZ039>041-049-050-WVZ001-071429- CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH-JEFFERSON OH- TUSCARAWAS OH- 835 AM EDT FRI MAY 7 2004 A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO CARROLL AND COLUMBIANA COUNTIES BY 9 AM. THESE STORMS ARE MOVING SOUTHEAST AT APPROXIMATELY 40 MPH. THE THUNDERSTORMS HAVE WEAKENED OVER THE PAST HALF HOUR...BUT MAY STILL REINTENSIFY AND PRODUCE SOME HAIL AND GUSTY WIND. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
Special weather statement, May 7, 9:16 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 916 AM EDT FRI MAY 7 2004 OHZ039>041-049-050-WVZ001-071429- CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH-JEFFERSON OH- TUSCARAWAS OH- 916 AM EDT FRI MAY 7 2004 ...THUNDERSTORMS CONTINUE TO DEVELOP... A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WEST VIRGINIA PANHANDLE AND INTO WESTERN PENNSYLVANIA THIS MORNING. WIND GUSTS TO 45 MPH MAY BE EXPECTED AS THIS CLUSTER ADVANCES. THE THUNDERSTORMS WILL AFFECT BEAVER COUNTY BY 9 30 AM. THESE STORMS ARE MOVING SOUTHEAST AT APPROXIMATELY 40 MPH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:26 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 49 min |
| May 7, 9:53 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 67 min |
| May 7, 10:39 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 66 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.